Alert archive / Pennsylvania / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

June 26, 2019Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 26, 2019, 5:27 PM EDT for Carbon County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2019, 5:27 PM EDT (21:27 UTC)
Expired
Jun 26, 2019, 6:00 PM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS81 KPHI 262127
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
527 PM EDT Wed Jun 26 2019

PAZ054-055-061-262200-
Lehigh-Monroe-Carbon-
527 PM EDT Wed Jun 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEHIGH...CARBON
AND WEST CENTRAL MONROE COUNTIES...

At 526 PM EDT, a strong thunderstorm was located over McAdoo, or 
near Hazleton, moving east at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Slatington, Nesquehoning,
Weatherly, New Mahoning, Beltzville State Park, Lake Harmony,
Blakeslee, Jordan Valley, Albrightsville, Emerald, Christmans,
Meckesville, Lansford, Summit Hill, Bowmanstown, Beaver Meadows and
Parryville.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4111 7552 4068 7564 4073 7578 4074 7576
      4083 7590 4091 7599 4098 7582 4101 7573
      4103 7574 4105 7577 4109 7577 4112 7571
TIME...MOT...LOC 2126Z 280DEG 26KT 4092 7601 

$$

CMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:11 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 3:11 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
311 PM EDT Wed Jun 26 2019

.SYNOPSIS...
High pressure across the southern states will expand across the
Middle Atlantic tonight through Friday. Low pressure will deepen
while moving across southern Canada this weekend. It will cause a
cold front to drop across the area later Saturday. More high
pressure will return for next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Afternoon temperatures have climbed just above seasonal normals, but
dewpoints are mainly in the mid 50s to lower 60s. Thus, apparent temps
are right around actual air temps.

On radar, showers and thunderstorms are developing across central PA
and NY. They are moving east. A sea breeze has developed and it's
moving westward.

The said showers and thunderstorms, associated with a s/w, will
track through our far northern zones this evening. They will arrive
around 6 pm and persist for several hours as they continue to track
east. Isolated to scattered PoPs remain in the grids.

Any shower threat should diminish by midnight. Skies will be mostly
clear for the remainder of the overnight. Lows in most spots will be
in the 60s. Some of the Poconos should see upper 50s. The highly
urbanized locals shouldn't drop below 70.

&&

.SHORT TERM /THURSDAY/...
The mid-level ridge will build some the second half of tonight and
into Thursday morning. It then becomes mainly zonal during the day.
Surface high pressure will strengthen at the same time. As a result,
skies will be mostly sunny on Thursday and temperatures will be a
few degrees warmer than today. Apparent temps will be touch warmer,
but not as hot as what's expected as we head into the weekend. Winds
will be light, less than 10 mph, and mainly from the west. The coast
will see a sea breeze develop. It should push inland.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
The main story for the long term will be the continuation of the
above normal temperatures for much of the period. Highs Friday
and Saturday will be in the low to mid 90s across most areas
with only the higher elevations of the Poconos and perhaps some
shore areas escaping the 90s. Humidity levels will be moderate,
so apparent temperatures will be nearing 100 across Delmarva and
the urban corridor. The heat will temper some Sunday after a
cold front crosses the area. Highs Sunday (and Monday) will be
about 5 degrees cooler than Saturday. The 90s will return
towards the middle of next week, appropriate for early July.

Precipitation will be rather scattered most days Fri thru Sun.
The cold front (Sat night) will tend to try to focus some
activity, but we kept pops at only slgt chc or chc for now with
no good indication of which areas may be more favorable.
Mon/Tue will be dry for the most part with high pressure moving
in. More slight chc pops will be here for the middle of next
week as some weak disturbance begin to move towards the Middle
Atlantic.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...VFR conditions expected. Southwest winds less than 10 kts
becoming northwest less than 5 kts.

Thursday...VFR conditions expected. Northwest/west winds less than
10 kts. A sea breeze should develop and affect KACY during the mid
to late afternoon.

Outlook...
Thu night...VFR expected.

Fri thru Sun...Mostly VFR. Sct tstms with lower CIGS and VSBYS
     possible, especially Sat. night thru Sun morning.

Sun night/Monday...VFR expected.

&&

.MARINE...
Tonight...Sub-SCA conditions expected. Seas less than 2 feet.
Southwest to west winds 10 kts or less.

Thursday...Sub-SCA conditions expected. Seas less than 2 feet.
Northwest winds 10 kts or less in the morning, becoming southeast in
the afternoon.

Outlook...
By in large, sub-SCA expected with scattered showers and tstms
Fri night thru Sunday morning. Higher winds and seas with any
tstm.

Rip Currents...

A low risk of rip current development will continue into Thursday
as winds turn very light and waves in the surf zone diminish to
only around one foot.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...O'Hara
Near Term...Kruzdlo
Short Term...Kruzdlo
Long Term...O'Hara
Aviation...Kruzdlo/O'Hara
Marine...Kruzdlo
Hazardous weather outlook, Jun 26, 2:56 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
256 PM EDT Wed Jun 26 2019

DEZ001-NJZ015>019-PAZ070-071-102-104-106-271900-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
256 PM EDT Wed Jun 26 2019

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

It will be hot Friday and Saturday. Peak heat indices Saturday
afternoon may near 100 degrees especially in the highly urbanized
centers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-101-103-105-271900-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe-
Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
256 PM EDT Wed Jun 26 2019

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-271900-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
256 PM EDT Wed Jun 26 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-271900-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
256 PM EDT Wed Jun 26 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 5:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
527 PM EDT Wed Jun 26 2019

PAZ054-055-061-262200-
Lehigh-Monroe-Carbon-
527 PM EDT Wed Jun 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEHIGH...CARBON
AND WEST CENTRAL MONROE COUNTIES...

At 526 PM EDT, a strong thunderstorm was located over McAdoo, or
near Hazleton, moving east at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Slatington, Nesquehoning,
Weatherly, New Mahoning, Beltzville State Park, Lake Harmony,
Blakeslee, Jordan Valley, Albrightsville, Emerald, Christmans,
Meckesville, Lansford, Summit Hill, Bowmanstown, Beaver Meadows and
Parryville.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4111 7552 4068 7564 4073 7578 4074 7576
      4083 7590 4091 7599 4098 7582 4101 7573
      4103 7574 4105 7577 4109 7577 4112 7571
TIME...MOT...LOC 2126Z 280DEG 26KT 4092 7601

CMS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:58 PM EDTSpecial Weather StatementPHICarbon32 min
Jun 26, 6:10 PM EDTSpecial Weather StatementPHIBerks35 min
Jun 26, 6:33 PM EDTSpecial Weather StatementPHILehigh27 min
Jun 26, 6:38 PM EDTSpecial Weather StatementPHIBerks37 min

Nearby

Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.